Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 135, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 13, 2007, 3:29 PM CDT for Grand Forks County, North Dakota. It was in force for 61 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2007, 3:29 PM CDT (20:29 UTC)
- Expired
- Aug 13, 2007, 4:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Grand Forks County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 49 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:31 PM CDT | HAIL 1.75 | 1 E Niagara, ND | |
| Aug 13, 3:40 PM CDT | HAIL 1 | 2 W Larimore, ND | |
| Aug 13, 3:45 PM CDT | HAIL 1 | 3 S Larimore, ND | |
| Aug 13, 3:50 PM CDT | HAIL 1 | 3 N Arvilla, ND | |
| Aug 13, 4:00 PM CDT | HAIL 1.25 | 7 Sse Emerado, ND | |
| Aug 13, 4:06 PM CDT | HAIL 1.25 | 7 Sse Emerado, ND | |
| Aug 13, 4:08 PM CDT | HAIL 1.75 | 9 W Thompson, ND | |
| Aug 13, 4:22 PM CDT | HAIL 1.75 | Holmes, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 9:48 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Aug 13, 2:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -501 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 132029 SVRFGF NDC035-132130- /O.NEW.KFGF.SV.W.0135.070813T2029Z-070813T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 329 PM CDT MON AUG 13 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL 430 PM CDT * AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THE STORM WAS LOCATED 3 MILES WEST OF LARIMORE...OR 29 MILES WEST OF GRAND FORKS...MOVING TO THE SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LARIMORE AT 335 PM CDT... KEMPTON AT 340 PM CDT... NORTHWOOD AT 350 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4808 9762 4802 9785 4770 9786 4772 9714 $$ DK/BH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:28 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 13, 2:28 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 228 PM CDT MON AUG 13 2007 .SHORT TERM... ONGOING SEVERE WEATHER CONTINUES TO BE THE MAJOR SHORT TERM ISSUE...THEREFORE WILL KEEP DISCUSSION SHORT. MODELS HAVE HAD A DIFFICULT TIME WITH THIS SEVERE WEATHER EVENT...SO WILL FOLLOW MORE OF A PERSISTENCE FORECAST FOR NOW. TONIGHT...TSTMS THAT INITIALLY FIRED IN THE RUGBY AREA AND TRACKED DOWN TOWARD NORTHERN BARNES COUNTY HAVE SINCE MOVED TOWARD KFAR AND THEN INTO WEST CENTRAL MN (AND DIED OFF). SINCE THEN...ANOTHER COMPLEX IS TAKING OFF NORTHEAST OF KDVL...AND IT IS RIDING TO THE EAST-SE NOW TOO. MOST OF THIS ACTIVITY STILL LOOKS ANCHORED ABOVE THE SFC. MODELS SHOW A STRONG 850MB DEW POINT GRADIENT ACROSS EASTERN ND WITH A SHARP SHOWALTER GRADIENT TOO. OTHERWISE MODELS ARE SHOWING A FAIRLY STRONG UPPER JET ARCHING INTO THIS AREA TOO PROVIDING GOOD UPPER LEVEL DIVERGENCE. THESE PARAMETERS SHOULD CONTINUE TO SHIFT INTO NORTHWEST AND WEST CENTRAL MN LATE THIS AFTERNOON AND INTO THE EVENING. WILL CONTINUE SEVERE TSTM MENTION IN THESE AREAS THIS EVENING. TUE-THU...SFC HIGH PRESSURE BUILDS DOWN FOR TUE WHILE MODELS SHOW SOME PCPN POTENTIAL ON TUE NIGHT/WED. THERE IS SOME WARM ADVECTION IN THE RETURN FLOW AND SOME UPPER JET SUPPORT. WILL HOLD OFF ON ADDING ANY PCPN FOR NOW AND LET LATER SHIFTS REEVALUATE. THE ACTUAL COLD FRONT LOOKS TO COME THRU LATE WED AFTERNOON INTO THE EVENING...AND WINDS COULD BE RATHER GUSTY DURING THIS TIME. QUICK MOVING SYSTEMS COMING THRU...WITH NEXT SFC HIGH DROPPING DOWN FOR THU. .LONG TERM (FRI-MON)... LONG TERM PERIOD WILL BEGIN WITH A SHARP RIDGE EXTENDING OVER THE NORTHERN ROCKIES AND AN UPPER LEVEL LOW OVER EASTERN HUDSON BAY...PUTTING THE CWA MAINLY IN A NORTHWESTERLY FLOW PATTERN. EARLY IN THE PERIOD...A CANADIAN HIGH WILL EXTEND DOWN INTO THE CWA...BRINGING NORTHERLY SURFACE FLOW WITH TEMPS ABOUT 10 DEGREES BELOW SEASONAL NORMS. THE CANADIAN HIGH WILL DROP INTO THE GREAT LAKES REGION BY FRIDAY NIGHT. AFTER THAT...SOME DISAGREEMENT BETWEEN THE ECMWF AND GFS MODEL RUNS. GENERALLY TENDING TOWARD THE GFS SOLUTION AS IT HAS BEEN BETTER AT PICKING UP WAVES COMING ACROSS THE RIDGE OVER THE LAST WEEK. THE 12Z GFS HAS A SFC LOW DEVELOP OVER MONTANA. THIS LOW WILL BEGIN TO DRIFT EAST FRIDAY NIGHT...CAUSING SFC WINDS TO SWITCH MORE SOUTHEASTERLY AND BEGIN A WARMING TREND. THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND A SLIGHT CHANCE SATURDAY AS THE AREA OF LOW PRESSURE MOVES INTO NORTH DAKOTA. && .AVIATION... MAJOR AVIATION ISSUE WILL BE PASSAGE OF COLD FRONT THROUGH THE FORECAST AREA. AT 18Z...MAIN BOUNDARY WAS IN WEST CENTRAL NORTH DAKOTA WITH MOST CONVECTIVE ACTIVITY WELL OUT AHEAD OF BOUNDARY IN EASTERN NORTH DAKOTA. CONVECTION SHOULD CONTINUE THROUGHOUT THE FORECAST AREA THROUGH THE AFTERNOON...WITH THE GREATEST THREAT ON THE MINNESOTA SIDE AFTER 19Z. HOWEVER...THERE WILL BE REDEVELOPMENT IN NORTHEAST NORTH DAKOTA THROUGH THE AFTERNOON (AS INDICATED ON CURRENT RADAR). TWB ROUTES FROM DULUTH/MINNEAPOLIS TO FARGO WILL SEE THE MOST CONVECTIVE ACTIVITY. ALTHOUGH VFR CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORM AREAS...CIGS HAVE BEEN DROPPING TO MVFR IMMEDIATELY BEHIND THE CURRENT LINE OF STORMS...AND AVIATORS CAN EXPECT AREAS OF MVFR CIGS MAINLY NORTH OF I-94 ON THE NORTH DAKOTA SIDE OF THE CWA. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON/SPEICHER
Hazardous weather outlook, Aug 13, 6:07 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 607 AM CDT MON AUG 13 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 607 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON FROM CENTRAL INTO NORTHEAST NORTH DAKOTA AND EXTREME NORTHWEST MINNESOTA. NONE OF THESE ARE EXPECTED TO BE SEVERE. A COLD FRONT WILL THROUGH EASTERN NORTH DAKOTA THIS AFTERNOON AND REACH FAR WESTERN MINNESOTA LATE THIS AFTERNOON. A WARM LAYER ALOFT IS EXPECTED TO PREVENT THUNDERSTORM FORMATION IN MOST OF EASTERN NORTH DAKOTA AS THE FRONT MOVES THOUGH...BUT AS IT MOVES INTO MINNESOTA SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. A FEW OF THESE STORMS MAY BE SEVERE...WITH THE GREATEST THREAT FOR SEVERE WEATHER IN AREAS FROM BEMIDJI TO DETROIT LAKES AND FERGUS FALLS SOUTHEAST TOWARD THE TWIN CITIES. LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON IN NORTHWEST AND WEST CENTRAL MINNESOTA. DTR
In the hours before
Local storm report, Aug 13, 2:06 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
206 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 3 S DERRICK 48.43N 98.56W
08/13/2007 E1.00 INCH RAMSEY ND TRAINED SPOTTER
&&
WBARRETTLocal storm report, Aug 13, 2:32 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
232 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL EDMORE 48.41N 98.45W
08/13/2007 E1.25 INCH RAMSEY ND NWS EMPLOYEE
&&
WBARRETTLocal storm report, Aug 13, 2:42 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
242 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL LANKIN 48.31N 97.92W
08/13/2007 E1.00 INCH WALSH ND CO-OP OBSERVER
&&
WBARRETTLocal storm report, Aug 13, 2:46 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
246 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 SW LANKIN 48.26N 98.00W
08/13/2007 M1.00 INCH WALSH ND PUBLIC
&&
SPEICHERLocal storm report, Aug 13, 2:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
247 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 5 W LANKIN 48.31N 98.03W
08/13/2007 E1.75 INCH WALSH ND LAW ENFORCEMENT
HAIL COVERING GROUND.
&&
WBARRETTLocal storm report, Aug 13, 3:02 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
302 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 8 NW PETERSBURG 48.09N 98.12W
08/13/2007 E1.75 INCH NELSON ND CO-OP OBSERVER
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:55 AM CDT | Severe Thunderstorm Warning | FGF | Benson | 65 min |
| Aug 13, 10:33 AM CDT | Severe Thunderstorm Warning | FGF | Eddy | 57 min |
| Aug 13, 11:38 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Griggs | 67 min |
| Aug 13, 12:42 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 50 min |
| Aug 13, 12:59 PM CDT | Severe Thunderstorm Warning | FGF | Towner | 36 min |
| Aug 13, 1:16 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Ramsey | 59 min |
| Aug 13, 1:59 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Walsh | 61 min |
| Aug 13, 2:15 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 30 min |
| Aug 13, 2:33 PM CDT | Tornado Warning | FGF | Grand Forks, Nelson, Walsh | 57 min |
| Aug 13, 3:40 PM CDT | Tornado Warning | FGF | Grand Forks, Steele, Traill | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.